Mississippi, 2018Damaging Winds in Mississippi, April 3, 2018
April 3, 2018 · NWS JAN · 37 events in 24 counties and zones
Showers and thunderstorms, associated with a squall line, affected the area during the evening hours of April 3rd. These brought damaging straight line winds to the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $670,000
- Crop damage
- None recorded
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms, associated with a squall line, affected the area during the evening hours of April 3rd. These brought damaging straight line winds to the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 3, 5:43 PM CST, 12 minutes earlier.
Area forecast discussion, Apr 3, 5:43 PM CST, 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
643 PM CDT Tue Apr 3 2018
...SEVERE WEATHER EXPECTED INTO TONIGHT...
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
Gusty showers and thunderstorms are expected to race from west to
east across the region through midnight to 1 am, although they may
not entirely clear through the PIB/HBG area until 3 am or so. With
these storms anticipate westerly wind gusts up to 50 mph or more
with brief flight cat reductions down to IFR levels. Ahead of the
storms southwest winds will blow from 10 to 20 mph with a wind
shift to the northwest as the front comes through and conditions
remaining gusty. VFR conditions should prevail in all areas by mid
morning tomorrow as clouds thin and clear. However, north winds
will continue to gust up to 20 to 25 miles in all areas tomorrow
through the day. /BB/
&&
.DISCUSSION...
.Tonight through Wednesday: The primary concern will be the risk of
severe weather for late this afternoon into the overnight hours.
Latest rap and satellite imagery showed an upper trough moving
through the Plains toward the Mississippi Valley. Southwest flow
aloft in flat ridging was observed across the region. On the surface
the combination of low pressure to the west northwest and high
pressure to the east was bring gusty winds mainly across the delta
region. Portions of the delta region were under a wind advisory.
Otherwise a cold front was approaching from the northwest. In the
warm sector readings were in mainly in the upper 70s to lower 80s.
Area radars were picking up some convection across portions of the
ArkLaTex where weather watches were in effect.
For late this afternoon into the overnight hours severe parameter
still look favorable in the latest model runs. The cold front will
be pushing into the northwest delta by early this evening. Latest Hi-
res CAM guidance still shows a QLCS like line that will pass over
the region from late this afternoon into the overnight hours.
Looking at the favorable severe parameters vertical totals upper
20s, midlevel lapse rates around 6.5 to 7.5C, deep layer shear 40 to
55 knots, MUCAPE around 1500 J/KG. While tornadoes cannot be ruled
out, the orientation of the 0-3km shear vectors are not as
supportive for this threat. As we go through the night the
instability will weaken as the QLCS tracks east southeast which is
reflected on the CAM guidance. The primary risks will be golf ball
size, damaging winds, and possible tornadoes. SPC has an enhanced
risk across portions of the northern delta region with a slight risk
elsewhere. Also the latest CAM guidance shows the post frontal gusty
winds across the delta through through 08z. So will extend the wind
advisory for a few more hours until 08z. The cold front will exit
the region prior to dawn. PWATs will be around 1.6 to 1.7 inches
which will may bring some locally heavy down pours. Due to the
progressive nature of this system not expecting any major flooding
concerns.
For Wednesday isolated showers will depart the Pine Belt area early.
A 1025 mb surface high will filter in a cooler airmass across the
region during the day. As far as temperatures are concern cooler
lows will range from the lower 40s to the lower 50s. Highs will
range from the middle 50s northwest to the middle 60s
southeast./17/
.Wednesday night through Monday night...Cold high pressure will
build in over the area Wednesday night behind the cold front.
Temperatures overnight Will fall into the 30s, with some areas
experiencing some patchy frost. This may have to be highlighted
in future HWO/Graphicasts. High pressure ridging will continue to
persist on Thursday from a high centered over the Ohio Valley.
Highs will climb to around 70 degrees across the area. As the
surface flow increases out of the southeast Thursday night into
Friday, so will the moisture. PWATS will climb to 1.3 to 1.5
inches across most of the area by Friday afternoon. Showers and
thunderstorms will be on the increase by Friday afternoon into the
evening hours, as a warm fronts pushes back north, out ahead of
another short wave and associated frontal system that will move
across the area overnight.
The front will sweep south across the area Friday night into
Saturday morning. Currently it looks like there will be enough
shear/instability for the possibility of another round of strong
to severe storms, and this will have to continue to be monitored.
The GFS/ECMWF differ on the timing of the back edge of the precip
on Saturday, with the ECMWF a little slower with moving the
precipitation out of the area. High pressure and dry/cool
conditions will return for Saturday, but the ECMWF/GFS diverge
Sunday night and Monday with a cold front across the area. Both
models have this feature, but the GFS is much stronger and
wetter. Will blend the two models and go with low end chance for
showers through this period. High pressure and dry/cool conditions
will return Monday night. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 46 61 40 72 / 90 1 1 2
Meridian 48 63 37 71 / 85 6 1 2
Vicksburg 46 61 42 72 / 88 0 1 2
Hattiesburg 53 67 39 73 / 86 21 1 1
Natchez 47 63 41 73 / 88 2 1 1
Greenville 42 57 41 68 / 99 0 1 2
Greenwood 42 58 39 69 / 100 0 1 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 3 AM CDT Wednesday for MSZ018-019-025-026-
034-035.
LA...None.
AR...Wind Advisory until 3 AM CDT Wednesday for ARZ074-075.
&&
15/17/BBHazardous weather outlook, Apr 3, 1:58 PM CST, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
258 PM CDT Tue Apr 3 2018
ARZ074-075-MSZ018-019-025-026-034-035-042000-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington-
Humphreys-
258 PM CDT Tue Apr 3 2018
This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, north central Mississippi, and
northwest Mississippi.
.DAY ONE...Tonight and Wednesday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Tonight
Severe thunderstorms capable of producing mainly damaging wind
gusts, but also hail up to golfball size, and a few tornadoes are
expected beginning late this afternoon and continuing into this
evening.
Before and after thunderstorms move into the area, windy
conditions are anticipated through this afternoon through tonight
across the region. Winds will gust up to 40 to 45 mph at times.
This may knock down vulnerable trees and make travel difficult for
high profile vehicles.
(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image2.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
MSZ027>033-036-042000-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes-
258 PM CDT Tue Apr 3 2018
This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northeast
Mississippi.
.DAY ONE...Tonight and Wednesday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight
Severe thunderstorms capable of producing mainly damaging wind
gusts, but also hail up to golfball size, and a few tornadoes are
expected this evening.
Before and after thunderstorms move into the area, windy
conditions are anticipated through this afternoon through tonight
across the region. Winds will gust up to 40 to 45 mph at times.
This may knock down vulnerable trees and make travel difficult for
high profile vehicles.
(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image2.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
LAZ007>009-015-016-023>026-MSZ037>063-042000-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Attala-Winston-Noxubee-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
258 PM CDT Tue Apr 3 2018
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
southwest Mississippi.
.DAY ONE...Tonight and Wednesday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight
Severe thunderstorms capable of producing damaging wind gusts,
hail up to golfball size, and a few tornadoes are possible
beginning late this afternoon across northeast Louisiana and the
Mississippi Delta, before moving south and east through tonight.
Before and after thunderstorms move into the area, windy
conditions are anticipated this afternoon through the most of the
nighttime hours across the region. Winds will gust in the 30 to 40
mph range at times. This may knock down vulnerable trees and make
travel difficult for high profile vehicles.
(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image2.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
MSZ064>066-072>074-042000-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
258 PM CDT Tue Apr 3 2018
This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.
.DAY ONE...Tonight and Wednesday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight
Severe thunderstorms capable of producing damaging wind gusts,
hail up to golfball size, and a few tornadoes are possible
beginning late this afternoon across northeast Louisiana and the
Mississippi Delta, before moving south and east through tonight.
(https://www.weather.gov/images/jan/graphicast/image1.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
21
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
www.spc.noaa.gov/
Meso Analysis...
www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
www.spc.noaa.gov/products/outlook/
Storm Reports...
www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Apr 3, 5:34 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 1 W BASTROP 32.77N 91.93W
04/03/2018 MOREHOUSE LA LAW ENFORCEMENT
SEVERAL POWER LINES AND TREES DOWN.
&&Local storm report, Apr 3, 5:38 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
638 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG NORTH CROSSETT 33.17N 91.94W
04/03/2018 ASHLEY AR TRAINED SPOTTER
TREES DOWN IN NORTH CROSSETT.
&&
TW/JELocal storm report, Apr 3, 5:45 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 7 W BONITA 32.91N 91.80W
04/03/2018 MOREHOUSE LA PUBLIC
TREES DOWN IN NORTHERN MOREHOUSE PARISH
ALONG HWY 591 (OLD BERLIN RD). REPORTED VIA
SOCIAL MEDIA.
&&Local storm report, Apr 3, 5:49 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
649 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 4 SSW HAMBURG 33.17N 91.82W
04/03/2018 ASHLEY AR 911 CALL CENTER
WIDE SPREAD TREES AND POWER LINES DOWN
ACROSS THE COUNTY.
&&
TW/JELocal storm report, Apr 3, 5:55 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG 2 NNW LAKE VILLAGE 33.35N 91.29W
04/03/2018 CHICOT AR TRAINED SPOTTER
POWER POLE SNAPPED ALONG HIGHWAY 65.
&&
TW/JEThunderstorm Wind, Washington
- When
- April 3, 5:55 PM CST to 6:00 PM CST
- Where
- Washington County, 1.11 mi W of Greenville to 1.78 mi NE of Greenville Fairfld A
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 33.399, -91.069
Numerous trees were blown down in Greenville near US Highway 82, Edison and Union roads.
Thunderstorm Wind, Washington
- When
- April 3, 6:00 PM CST
- Where
- Washington County, 0.58 mi W of (Glh)greenville Muni
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.480, -90.990
Thunderstorm Wind, Washington
- When
- April 3, 6:08 PM CST
- Where
- Washington County, 1.15 mi E of Leland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.400, -90.900
A tree was blown down in Leland.
Thunderstorm Wind, Bolivar
- When
- April 3, 6:15 PM CST to 6:17 PM CST
- Where
- Bolivar County, 0.5 mi NE of Boyle to 1.21 mi SE of Cleveland
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 33.706, -90.725
Trees were blown down between Boyle and Cleveland.
Thunderstorm Wind, Sunflower
- When
- April 3, 6:29 PM CST
- Where
- Sunflower County, 0.9 mi SE of Doddsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 33.660, -90.520
Power lines were blown down.
Thunderstorm Wind, Humphreys
- When
- April 3, 6:41 PM CST
- Where
- Humphreys County, 1.87 mi WNW of Richland
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Broadcast Media
- Coordinates
- 33.080, -90.530
Trees were snapped along Highway 149 south of Silver City.
Thunderstorm Wind, Yazoo
- When
- April 3, 6:44 PM CST
- Where
- Yazoo County, 3.21 mi WNW of Yazoo City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 32.870, -90.470
Trees were snapped along Highway 16 west of Yazoo City, about two miles west of River Road.
Thunderstorm Wind, Leflore
- When
- April 3, 6:45 PM CST
- Where
- Leflore County, 0.76 mi SE of Itta Bena
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Social Media
- Coordinates
- 33.492, -90.321
A few trees were blown down and light poles were broken in Itta Bena.
Thunderstorm Wind, Warren
- When
- April 3, 7:00 PM CST
- Where
- Warren County, 1.36 mi ENE of Rose Hill
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $70,000
- Reported by
- Law Enforcement
- Coordinates
- 32.380, -90.780
A tree was blown down on a house and a vehicle. Multiple other trees were blown down in the area.
Thunderstorm Wind, Yazoo
- When
- April 3, 7:02 PM CST
- Where
- Yazoo County, 0.9 mi SW of Benton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Utility Company
- Coordinates
- 32.820, -90.280
A tree was blown down on utility equipment near Benton.
Thunderstorm Wind, Grenada
- When
- April 3, 7:09 PM CST
- Where
- Grenada County, 1.15 mi W of Futheyville
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.780, -89.800
Tree limbs and powerlines were blown down, which resulted in power outages.
Thunderstorm Wind, Madison
- When
- April 3, 7:12 PM CST
- Where
- Madison County, 3.07 mi WNW of Flora Lane Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.595, -90.320
Power lines were blown down on Madison and St. Charles streets.
Thunderstorm Wind, Carroll
- When
- April 3, 7:13 PM CST
- Where
- Carroll County, 0.47 mi NNE of Carrollton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Social Media
- Coordinates
- 33.507, -89.918
Trees were blown down in the Carrollton area. Some damage also occurred to a few structures at the ball park. Some damage was also noted to a cell tower.
Thunderstorm Wind, Madison
- When
- April 3, 7:23 PM CST to 7:33 PM CST
- Where
- Madison County, 3.59 mi NE of Way to 0.9 mi NW of Camden
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 32.789, -89.990
Numerous trees were blown down across the northern and western part of the county. A power pole was snapped and power lines were blown down in a few locations.
Thunderstorm Wind, Madison
- When
- April 3, 7:25 PM CST
- Where
- Madison County, 2.32 mi E of Way
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.750, -89.990
Power lines were blown down at the intersection of Way Road and Highway 51.
Thunderstorm Wind, Hinds
- When
- April 3, 7:25 PM CST
- Where
- Hinds County, 0.89 mi SW of Raymond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.262, -90.442
A tree was blown down at Ratliff Road and Pinehill Drive in Raymond.
Thunderstorm Wind, Hinds
- When
- April 3, 7:30 PM CST
- Where
- Hinds County, 1.56 mi SW of West Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 32.306, -90.221
A tree was blown down on Robinson Road and another was blown onto a car on Arbor Vista Blvd.
Thunderstorm Wind, Madison
- When
- April 3, 7:30 PM CST
- Where
- Madison County, 2.86 mi SE of Gluckstadt to 1.81 mi NW of Barnett Res East
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 32.487, -90.050
Power lines were blown down.
Thunderstorm Wind, Hinds
- When
- April 3, 7:33 PM CST
- Where
- Hinds County, 0.97 mi SE of Spring Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.171, -90.317
A tree was blown down at Springridge Road and Kimbell Road.
Thunderstorm Wind, Rankin
- When
- April 3, 7:36 PM CST
- Where
- Rankin County, 2.71 mi SSW of Barnett Res West
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 32.382, -90.042
A few trees were blown down near the intersection of Spillway Road and Old Fannin Road.
Thunderstorm Wind, Webster
- When
- April 3, 7:45 PM CST to 7:50 PM CST
- Where
- Webster County, 0.9 mi NW of Eupora to 0.9 mi NE of Eupora
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 33.540, -89.290
A tree fell onto a power line. Also, a tree fell onto a house along Adams Avenue. There were injuries to two occupants.
Thunderstorm Wind, Attala
- When
- April 3, 7:50 PM CST
- Where
- Attala County, 1.5 mi NNW of Kosciusko
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 33.070, -89.590
Multiple trees were blown down in Kosciusko.
Thunderstorm Wind, Leake
- When
- April 3, 7:53 PM CST
- Where
- Leake County, 1.88 mi WNW of Piggtown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.660, -89.650
Trees were blown down at the intersection of Highway 13 and Highway 25.
Thunderstorm Wind, Leake
- When
- April 3, 7:53 PM CST
- Where
- Leake County, 2.71 mi SW of Conway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.820, -89.610
Trees were blown down along County Road 429.
Thunderstorm Wind, Oktibbeha
- When
- April 3, 7:55 PM CST to 8:00 PM CST
- Where
- Oktibbeha County, 0.9 mi NW of Starkville Bryan Arp to 0.58 mi E of Starkville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 33.440, -88.860
Multiple trees were blown down around and just north of Starkville, including one blown down on Old Highway 12.
Thunderstorm Wind, Webster
- When
- April 3, 7:55 PM CST
- Where
- Webster County, Mantee
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Public
- Coordinates
- 33.730, -89.050
A car port was blown over and destroyed.
Thunderstorm Wind, Leake
- When
- April 3, 8:03 PM CST to 8:13 PM CST
- Where
- Leake County, 1.03 mi NNE of Luther to 2.07 mi S of Remus
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 32.834, -89.475
Numerous trees were blown down across multiple county roads in the northern and eastern portions of the county.
Thunderstorm Wind, Neshoba
- When
- April 3, 8:17 PM CST
- Where
- Neshoba County, 2.58 mi E of Alice
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.920, -89.236
Trees were blown down along County Road 397.
Thunderstorm Wind, Winston
- When
- April 3, 8:34 PM CST
- Where
- Winston County, 0.9 mi SW of Louisville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 33.120, -89.060
A few trees were blown down around town.
Thunderstorm Wind, Winston
- When
- April 3, 8:36 PM CST
- Where
- Winston County, 0.9 mi SW of Noxapater
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 32.990, -89.060
A few trees were blown down around town.
Thunderstorm Wind, Neshoba
- When
- April 3, 8:37 PM CST to 8:40 PM CST
- Where
- Neshoba County, 1.46 mi NNE of Burnside to 1.17 mi NW of Spring Creek
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.870, -89.094
A tree was blown down across Highway 15 and blocked both lanes. Trees were also blown down along County Road 614.
Thunderstorm Wind, Smith
- When
- April 3, 8:45 PM CST
- Where
- Smith County, 0.91 mi SE of Raleigh
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.020, -89.520
A tree was blown down and blocked a portion of Highway 35.
Thunderstorm Wind, Lowndes
- When
- April 3, 8:47 PM CST
- Where
- Lowndes County, 3.53 mi SSW of (Cbm)columbus Afb
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 33.602, -88.471
A large hardwood tree was snapped at Dewayne Hayes Campground.
Thunderstorm Wind, Simpson
- When
- April 3, 8:47 PM CST
- Where
- Simpson County, Magee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.870, -89.730
A tree was blown down and blocked a road.
Thunderstorm Wind, Newton
- When
- April 3, 8:58 PM CST
- Where
- Newton County, 1.38 mi S of Newton Okeefe Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 32.300, -89.130
Tree were blown down and blocked a few roads to the southeast of Newton.
Thunderstorm Wind, Jasper
- When
- April 3, 9:04 PM CST
- Where
- Jasper County, 1.89 mi WSW of Louin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 32.070, -89.260
A few trees were blown down on county roads in the Louin area.
Thunderstorm Wind, Jones
- When
- April 3, 9:57 PM CST
- Where
- Jones County, 1.8 mi E of Laurel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 31.696, -89.100
Two trees fell onto a home along Highway 184.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, April 3, 2018$978,000 · EF2 · 16 events
- Tornadoes and Hail in Kentucky, April 3, 20181 injured · $1.5 million · EF1 · 44 events
- Tornadoes and Damaging Wind in Kentucky, April 3, 2018$255,000 · EF2 · 10 events
- Tornadoes and Flash Flooding in Ohio, April 3 to 4, 2018$897,000 · EF1 · 55 events
- Tornado and Flash Flood in Illinois, April 3 to 4, 2018$2.0 million · EF1 · 3 events
- Tornado and Hail in Missouri, April 3, 2018$1.5 million · EF1 · 3 events
- Damaging Winds in Texas, April 3, 2018$2.0 million · 70 kt wind · 5 events
- Tornado and Hail in Illinois, April 3, 2018EF2 · 4 events
- Damaging Winds in Alabama, April 3, 2018$20,000 · 65 kt wind · 85 events
- Tornadoes and Flash Flooding in Indiana, April 3, 2018$242,000 · EF0 · 32 events
- Tornadoes and Hail in Missouri, April 3, 2018$165,000 · EF1 · 13 events
- Hail and Damaging Winds in Mississippi, April 3, 2018$383,000 · 1 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 738554, 738555, 738556, 738557, 743990, 738558, 738560, 738559, 738562, 738561, 738563, 743962, 738564, 743970, 743963, 743964, 743965, 743968, 743971, 743972, 743973, 743974, 743975, 743976, 743978, 743989, 743977, 743979, 743981, 743982, 743980, 743985, 743983, 743986, 743987, 743988, 743984.